MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYSTEM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

TORNIER S.A.S. TORNIER FLEX SHOULDER SYSTEM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number DWF603A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that patient had pain and shoulder stiffness and underwent arthroscopic arthrolysis revision.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction d1, g1 manufacturing site, h5 method code, conclusion code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Since data were provided, the opinion of a medical expert was sought and stated as following: -"the initial idea of the diagnosis might have been cuff tear arthropathy, but eventually it was not (primary osteoarthritis) and the treatment was adjusted to that (anatomic instead of reverse)".-"the patient has diabetes mellitus, which increases the risk of a capsulitis (frozen shoulder) after immobilization, trauma or surgery.The fact that physical therapy seemed to have worsened the symptoms is also recognizable.It is often the case that the physical therapist gets the blame for it, but that¿s not correct.The protracted course of the capsulitis (causing pain and stiffness) over two or more years is also noted more often in patients with diabetes.So, in conjunction with the late arthroscopic release and complete resolution of the symptoms, this makes the diagnosis post-surgical capsulitis very likely".-"in conclusion: post-surgical capsulitis of the left shoulder after anatomic shoulder arthroplasty, most likely through the combination of post-operative immobilization, and diabetes mellitus [¿] there is no root cause linked to the device.In this case patient characteristics played an important role".The root cause of the event is most probably due to patient conditions.The diabetes from which the patient suffers is most probably linked to the symptoms reported as per the medical opinion.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYSTEM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
WRIGHT MEDICAL CORK (TORNIER ORTHOPEDICS IRELAND LTD)
harnetts cross
macroom, co. cork 38330
EI   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13635133
Report Number3000931034-2022-00129
Device Sequence Number5216120
Product Code KWS
UDI-Device Identifier03700434022599
UDI-Public03700434022599
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/16/2024
Device Model NumberDWF603A
Device Catalogue NumberDWF603A
Device Lot NumberAC6942020
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date03/01/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale
Patient Weight95 KG